Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 63, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at May 11, 2008, 10:41 AM CDT for Jefferson County, Rock County, Wisconsin. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2008, 10:41 AM CDT (15:41 UTC)
- Expired
- May 11, 2008, 8:03 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- Minor
Counties Jefferson County, WI, Rock County, WI
The radar
The Milwaukee radar (KMKX), 33 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River at Lake Koshkonong (NVLW3). The gauge peaked at 10.05 ft at May 10, 2008, 10:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 11 ft
- Major stage
- 11.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05427235, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KMKX 111541 FLWMKX FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1041 AM CDT SUN MAY 11 2008 ...THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... ROCK RIVER AT NEWVILLE AFFECTING JEFFERSON AND ROCK COUNTIES WIC055-105-112141- /O.NEW.KMKX.FL.W.0063.080511T1541Z-080512T0815Z/ /NVLW3.1.ER.080511T1524Z.080511T1800Z.080512T0215Z.NO/ 1041 AM CDT SUN MAY 11 2008 THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLOOD WARNING FOR THE ROCK RIVER AT NEWVILLE * FROM THIS MORNING UNTIL LATE TONIGHT. * AT 1000 AM SUNDAY...THE STAGE WAS 9.99 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * AT 10.0 FEET...FLOODWATERS AFFECT HOMES AND BOAT DOCKS IN THE BLACKHAWK ISLAND AREA OF LAKE KOSHKONONG ON THE NORTH SIDE OF THE LAKE. FLOODWATERS SPREAD OVER LOW SPOTS IN BLACKHAWK LAKE ROAD IN THE AREA WHERE THE ROCK RIVER ENTERS THE LAKE. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME MON TUE WED THU NEWVILLE 10.0 9.0 9.99 10 AM 05/11 9.9 9.7 9.5 9.3 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS NEWVILLE 10.19 03 PM 05/09 -0.06 10.06 01 PM 05/11 ...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION... (NVLW3) PREDICTED 6-HOUR RAINFALL AMOUNTS NEWVILLE: 7 AM-1 PM 0.10 NEWVILLE: 1 PM-7 PM 0.00 NEWVILLE: 7 PM-1 AM 0.00 NEWVILLE: 1 AM-7 AM 0.00 $$ CLF
2 follow-up statements
000 WGUS83 KMKX 111949 FLSMKX FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 249 PM CDT SUN MAY 11 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN WISCONSIN... ROCK RIVER AT NEWVILLE AFFECTING JEFFERSON AND ROCK COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN WISCONSIN... ROCK RIVER AT AFTON AFFECTING ROCK COUNTY WIC055-105-120149- /O.EXT.KMKX.FL.W.0063.000000T0000Z-080512T0649Z/ /NVLW3.1.ER.080511T2337Z.080512T0000Z.080512T0049Z.NO/ 249 PM CDT SUN MAY 11 2008 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT... THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER AT NEWVILLE. * FROM THIS EVENING UNTIL LATE TONIGHT. * AT 0200 PM SUNDAY THE STAGE WAS 9.94 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * AT 10.0 FEET...FLOODWATERS AFFECT HOMES AND BOAT DOCKS IN THE BLACKHAWK ISLAND AREA OF LAKE KOSHKONONG ON THE NORTH SIDE OF THE LAKE. FLOODWATERS SPREAD OVER LOW SPOTS IN BLACKHAWK LAKE ROAD IN THE AREA WHERE THE ROCK RIVER ENTERS THE LAKE. $$ WIC105-120148- /O.CON.KMKX.FL.W.0016.000000T0000Z-080514T0747Z/ /AFTW3.1.ER.080321T1645Z.080419T1800Z.080514T0147Z.NO/ 249 PM CDT SUN MAY 11 2008 THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER AT AFTON. * UNTIL LATE TUESDAY NIGHT. * AT 0215 PM SUNDAY THE STAGE WAS 9.49 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * AT 9.0 FEET...MINOR FLOOD DAMAGE OCCURS IN LOWLAND AND AGRICULTURAL LAND ADJACENT TO THE RIVER. $$ GD && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME MON TUE WED THU NEWVILLE 10.0 9.0 9.94 02 PM 05/11 9.9 9.7 9.5 9.3 AFTON 9.0 8.0 9.49 02 PM 05/11 9.6 9.2 8.9 8.6 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS AFTON 10.30 04 PM 05/04 0.07 9.64 01 AM 05/12 NEWVILLE 10.18 03 PM 05/09 -0.08 10.00 07 PM 05/11 ...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION... (AFTW3) PREDICTED 6-HOUR RAINFALL AMOUNTS AFTON: 7 AM-1 PM 0.13 AFTON: 1 PM-7 PM 0.02 AFTON: 7 PM-1 AM 0.00 AFTON: 1 AM-7 AM 0.00 (NVLW3) PREDICTED 6-HOUR RAINFALL AMOUNTS NEWVILLE: 7 AM-1 PM 0.10 NEWVILLE: 1 PM-7 PM 0.02 NEWVILLE: 7 PM-1 AM 0.00 NEWVILLE: 1 AM-7 AM 0.00
000 WGUS83 KMKX 120103 FLSMKX FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 803 PM CDT SUN MAY 11 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN WISCONSIN... ROCK RIVER AT NEWVILLE AFFECTING JEFFERSON AND ROCK COUNTY WIC055-105-120133- /O.CAN.KMKX.FL.W.0063.000000T0000Z-080512T0649Z/ /NVLW3.N.ER.000000T0000Z.080511T1645Z.000000T0000Z.NO/ 803 PM CDT SUN MAY 11 2008 THE FLOOD WARNING IS CANCELLED FOR THE ROCK RIVER AT NEWVILLE. * AT 0600 PM SUNDAY THE STAGE WAS 9.93 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 10.0 FEET. * AT 10.0 FEET...FLOODWATERS AFFECT HOMES AND BOAT DOCKS IN THE BLACKHAWK ISLAND AREA OF LAKE KOSHKONONG ON THE NORTH SIDE OF THE LAKE. FLOODWATERS SPREAD OVER LOW SPOTS IN BLACKHAWK LAKE ROAD IN THE AREA WHERE THE ROCK RIVER ENTERS THE LAKE. $$ GD && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST - FLOOD FULL OBSERVED LOCATION STAGE STAGE STAGE/TIME NEWVILLE 10.0 9.0 9.93 06 PM 05/11 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS NEWVILLE 10.14 08 PM 05/09 -0.06 9.90 01 AM 05/12 ...BELOW IS PREDICTED PRECIPITATION INFORMATION FOR THE LISTED SITES... (NVLW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) NEWVILLE: 7 PM-1 AM 0.00 NEWVILLE: 1 AM-7 AM 0.00 NEWVILLE: 7 AM-1 PM 0.00 NEWVILLE: 1 PM-7 PM 0.00
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at May 11, 3:53 AM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, May 11, 3:53 AM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 AM CDT SUN MAY 11 2008
FORECAST FOCUS ON RAIN AND WIND TODAY.
LATEST WATER VAPOR IMAGERY INDICATED POTENT SHORTWAVE TROUGH AND
ASSOCIATED VORTICITY MAXIMUM CENTERED NEAR QUINCY ILLINOIS.
DIFFERENTIAL CYCLONIC VORTICITY ADVECTION AHEAD OF THE TROUGH
AXIS...COMBINED WITH FOCUSED MID LEVEL FRONTOGENESIS RESPONSE
FIELDS...HELPING TO PRODUCE WIDESPREAD RAINFALL OVER SOUTHERN
WISCONSIN.
AT THE SURFACE...DEEPENING LOW PRESSURE WAS CENTERED JUST TO THE
EAST OF THE UPPER TROUGH...NORTHWEST OF SPRINGFIELD ILLINOIS.
.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
EXPECT THE LIGHT TO MODERATE RAIN TO CONTINUE THROUGH THE MORNING
HOURS...AS THE FORCING FOR UPWARD VERTICAL MOTION DESCRIBED ABOVE
PERSISTS ACROSS THE AREA. MOST OF THE HEAVY RAINFALL ACCUMULATIONS
SHOULD REMAIN ACROSS NORTHERN ILLINOIS...CLOSER TO THE PIVOT AXIS
OF THE VORTICITY MAXIMUM.
AS THE SYSTEM MOVES EAST THIS AFTERNOON AND TONIGHT...EXPECT A
SLOW DIMINISHING TREND WITH THE RAIN FROM WEST TO EAST. MOST OF
THE RAIN SHOULD BE OUT OF THE FORECAST AREA BY 00Z
MONDAY...PERHAPS HANGING ON IN THE FAR EASTERN AND SOUTHEASTERN
COUNTIES FOR AN HOUR OR SO AFTERWORDS.
NOT TOO CONCERNED ABOUT AREAL FLOODING OVER THE SOUTHWEST
COUNTIES TODAY...WHERE THE HIGHEST RAINFALL AMOUNTS WERE AROUND 0.50
INCHES SO FAR WITH THIS SYSTEM. BIGGEST IMPACT WILL BE SOME OF THE
RIVERS IN THAT AREA SEEING A RISE IN STAGES FOR A TIME OVER THE
NEXT DAY OR SO.
STRONG PRESSURE GRADIENT WITH THE SURFACE LOW EXPECTED TO CRANK UP
WINDS TODAY...ESPECIALLY NEAR THE LAKE MICHIGAN SHORELINE. AREA
FORECAST SOUNDINGS INDICATED 1000 FOOT WINDS RANGING FROM 30 TO
35 KNOTS MIXING DOWN TO SURFACE AT TIMES...AGAIN WITH THE HIGHEST
GUSTS NEAR THE LAKE.
CONTEMPLATED A WIND ADVISORY FOR THE LAKE COUNTIES TODAY...BUT
FEEL THAT GUST CRITERIA OF 45 MPH WILL NOT BE REACHED. BETTER
CHANCE FOR SUSTAINED WINDS OF 30 MPH FOR ONE HOUR OR MORE IN THIS
AREA...BUT THIS WOULD BE AT THE HIGH END OF THE EXPECTED WIND
SPEED RANGE. DAY SHIFT MAY HAVE TO MONITOR IN CASE WINDS GET
STRONGER THAN SHOWN IN THE MODEL FORECASTS. TEMPERATURES NOT
EXPECTED TO RISE MUCH TODAY...ESPECIALLY NEAR THE LAKE.
HIGH PRESSURE AXIS MOVES INTO THE AREA LATE TONIGHT AND
MONDAY...BRINGING QUIET WEATHER. LIGHT WINDS AND CLEARING SKIES
LATER TONIGHT SHOULD RESULT IN PATCHY FOG IN LOW LYING AREAS.
TEMPERATURES AND DEW POINTS IN THE UPPER 30S EXPECTED
TONIGHT...SO WILL NOT MENTION FROST IN FORECAST.
.LONG TERM...TUESDAY THROUGH SATURDAY...
ECMWF AND GFS IN GOOD AGREEMENT WITH BRINGING A COLD FRONT THROUGH
SOUTHERN WISCONSIN TUESDAY NIGHT...WHICH WILL LIKELY BRING THE
NEXT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. WEAK HIGH
PRESSURE BEHIND THE FRONT SHOULD BRING A RELATIVELY DRY PERIOD
ACROSS THE AREA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AND AGAIN
TOWARD NEXT WEEKEND. TEMPERATURES SHOULD REMAIN NEAR OR SLIGHTLY
BELOW SEASONAL NORMALS THROUGH THE PERIOD.
&&
.AVIATION...STRONG LOW PRESSURE WILL TRACK EASTWARD FROM WEST
CENTRAL ILLINOIS TO OHIO BY 00Z MON. WIDESPREAD MVFR CEILINGS 1200
TO 2500 FEET AGL AND VISIBILITIES 3 TO 4 MILES IN RAIN WILL
PREVAIL WITH AREAS OF IFR CEILINGS AROUND 600 FEET AGL AND
VISIBILITIES AROUND 2 MILES IN MODERATE RAIN THROUGH 20Z. AFTER
03Z CONDITIONS WILL IMPROVE TO VFR CEILINGS AROUND 3500 FEET AGL
WITH UNRESTRICTED VISIBILITIES. NORTHEAST SURFACE WINDS 15 TO 25
KNOTS WITH GUSTS TO 35 KNOTS WILL SLOWLY TURN TO THE NORTH AFTER
20Z. HIGHER WIND SPEEDS ARE LIKELY ALONG THE LAKE MICHIGAN
SHORELINE.
&&
.MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT MORNING AND A GALE
WARNING WILL BE IN EFFECT THIS AFTERNOON THROUGH LATE TONIGHT.
STRONG LOW PRESSURE OVER WEST CENTRAL ILLINOIS WILL INTENSIFY AS
IT MOVES TO OHIO BY MONDAY AFTERNOON. BRISK NORTHEAST WINDS TO 30
KNOTS THIS MORNING WILL GIVE WAY TO NORTHEAST GALES TO 35 KNOTS
THIS AFTERNOON. THE PRESSURE GRADIENT WILL SLOWLY DECREASE LATE
TONIGHT AS THE LOW HEADS TOWARD THE EAST COAST AND THE WINDS TURN
MORE TO THE NORTH. THE BRISK NORTH TO NORTHEAST WINDS WILL
GENERATE HIGH WAVES TODAY AND TONIGHT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL NOON CDT TODAY FOR LMZ643>646.
GALE WARNING FROM NOON TODAY TO 1 AM CDT MONDAY FOR LMZ643>646.
&&
SHORT/LONG TERM...08/WOOD
AVIATION/MARINE...17/ZAJDELHazardous weather outlook, May 11, 4:13 AM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 413 AM CDT SUN MAY 11 2008 WIZ046-047-051-052-056>060-062>072-120915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 413 AM CDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT LOCATIONS ALONG THE ROCK RIVER AROUND AFTON WILL CONTINUE TO EXPERIENCE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MINOR FLOODING WILL CONTINUE IN LOCATIONS ALONG THE ROCK RIVER UNTIL EARLY NEXT WEEK...HOWEVER EXPECTED RAINFALL TODAY MAY SLOW THE RIVERS DECLINE. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-120915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 413 AM CDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING. THEN A GALE WARNING WILL BE IN EFFECT THIS AFTERNOON AND TONIGHT. BRISK NORTH TO NORTHEAST WINDS TO 35 KNOTS AND HIGH WAVES WILL PERSIST AS STRONG LOW PRESSURE MOVES EAST ACROSS ILLINOIS AND INDIANA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. TZ WWW.WEATHER.GOV/MKX
Nearby
River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.